Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 403, NWS Springfield, MO

July 24, 2011Pulaski County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 24, 2011, 4:47 PM CDT for Pulaski County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2011, 4:47 PM CDT (21:47 UTC)
Expired
Jul 24, 2011, 5:30 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 126 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1631 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1549 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

416 
WUUS53 KSGF 242147
SVRSGF
MOC169-242230-
/O.NEW.KSGF.SV.W.0403.110724T2147Z-110724T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN CENTRAL MISSOURI...

* UNTIL 530 PM CDT.

* AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF WAYNESVILLE...MOVING SOUTHEAST
  AT 15 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE FORT LEONARD WOOD...ST. ROBERT AND
  WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 149 AND 168 WILL ALSO BE IMPACTED
BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3794 9204 3791 9202 3766 9203 3765 9217
      3766 9227 3775 9235 3782 9234 3785 9233
      3791 9228 3795 9220 3796 9212
TIME...MOT...LOC 2147Z 335DEG 11KT 3788 9218
WIND...HAIL 60MPH <.50IN

$$

CRAMER
2 follow-up statements
540 
WWUS53 KSGF 242207
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 PM CDT SUN JUL 24 2011

MOC169-242230-
/O.CON.KSGF.SV.W.0403.000000T0000Z-110724T2230Z/
PULASKI MO-
507 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR PULASKI COUNTY...

AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ST. ROBERT...OR 4 MILES EAST OF
WAYNESVILLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM IS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IMPACTED INCLUDE FORT LEONARD WOOD...ST. ROBERT AND
WAYNESVILLE.

INTERSTATE 44 BETWEEN MILE MARKERS 149 AND 165 WILL ALSO BE IMPACTED
BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3792 9219 3790 9206 3786 9202 3779 9202
      3779 9203 3766 9203 3765 9217 3766 9227
      3775 9235 3785 9233 3791 9228
TIME...MOT...LOC 2207Z 335DEG 11KT 3781 9212
WIND...HAIL 60MPH <.50IN

$$

CRAMER
163 
WWUS53 KSGF 242232
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 PM CDT SUN JUL 24 2011

MOC169-242242-
/O.EXP.KSGF.SV.W.0403.000000T0000Z-110724T2230Z/
PULASKI MO-
532 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PULASKI COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3792 9219 3790 9206 3786 9202 3779 9202
      3779 9203 3766 9203 3765 9217 3766 9227
      3775 9235 3785 9233 3791 9228
TIME...MOT...LOC 2207Z 335DEG 11KT 3781 9212

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:11 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Jul 24, 3:11 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT SUN JUL 24 2011

.DISCUSSION...

THE MAIN FOCUS IN THIS FORECAST PACKAGE WILL DEAL WITH CHANCES OF
ISOLATED TO SCATTERED STORMS THIS AFTERNOON INTO MONDAY.
ALSO...ATTENTION REMAINS FOCUSED ON THE HOT CONDITIONS THAT ARE
EXPECTED TO CONTINUE THROUGH MUCH OF THE WEEK.

CURRENTLY AN OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION HAS PUSHED
SOUTH THROUGH THE AREA. ISOLATED TO SCATTERED THUNDERSTORMS
DID DEVELOP ALONG THE BOUNDARY AS IT PASSED THROUGH THE
AREA...WITH ALL ACTIVITY CURRENTLY SHIFTED TO THE SOUTH OF THE
AREA ALONG THE BOUNDARY. AREAS THAT DID RECEIVE RAINFALL THIS
MORNING INTO EARLY THIS AFTERNOON WERE SLOW TO WARM. HOWEVER...NOW
THAT THE RAIN HAS ENDED THE CLOUDS ARE STARTING TO BREAK UP. FEEL
TEMPERATURES IN THESE AREAS WILL QUICKLY RECOVER...AND COMBINED
WITH THE RAINFALL WILL RESULT IN MORE HUMID CONDITIONS. SOME
ADDITIONAL ISOLATED THUNDERSTORMS CANNOT BE RULED OUT LATE THIS
AFTERNOON AS TEMPERATURES WARM WELL INTO THE 90S TO AROUND 100
DEGREES...HOWEVER MOST OF THE ACTIVITY SHOULD REMAIN SOUTH AND
EAST OF THE AREA.

A WEAK COLD FRONT IS CURRENTLY LOCATED ACROSS NORTHERN MISSOURI
THIS AFTERNOON. THIS FRONT WILL SLOWLY SLIDE A LITTLE FARTHER SOUTH
THIS EVENING INTO TONIGHT BEFORE STALLING JUST NORTH OF THE AREA.
EVEN WITH THE FRONT NOT EXPECTED TO PASS THROUGH THE AREA...WILL
STILL HAVE TO WATCH FOR CONVECTION DEVELOPING TO THE NORTH AND
SLIDING SOUTH THROUGH THE AREA LATER THIS EVENING INTO THE
OVERNIGHT HOURS.

THE FRONT WILL REMAIN NORTH OF THE AREA ON MONDAY THEN RETREAT
BACK TO THE NORTH BY TUESDAY...NOT MAKING ANY REAL DENT TO THE
HOT CONDITIONS THAT HAVE PREVAILED ACROSS THE REGION. 850MB
TEMPERATURES WILL BE SLIGHTLY COOLER ON MONDAY...BUT WILL ONLY
RESULT IN HIGHS BEING A COUPLE DEGREES COOLER. HIGHS ARE STILL
EXPECTED TO WARM INTO THE 90S TO NEAR 100 DEGREES WITH HEAT INDEX
VALUES OVER 100 DEGREES MONDAY AFTERNOON. THE RIDGE WILL BUILD
BACK OVER THE REGION BY THE MIDDLE OF THE WEEK WITH DRY AND HOT
CONDITIONS EXPECTED TO CONTINUE THROUGH AT LEAST THURSDAY.
THEREFORE...HAVE EXTENDED THE CURRENT HEAT WARNING AND HEAT
ADVISORY THROUGH THURSDAY AFTERNOON.

LATE THIS WEEK INTO NEXT WEEKEND...THE UPPER LEVEL RIDGE WILL
FLATTEN SOME AND ALLOW A FRONT TO SLIDE SOUTH TOWARDS THE AREA
CREATING THE NEXT CHANCES FOR CONVECTION ACROSS THE REGION ALONG
WITH POSSIBLY SLIGHTLY COOLER CONDITIONS.

WISE

&&

.AVIATION...
/ISSUED 1218 PM CDT SUN JUL 24 2011/

FOR THE 24/1800Z KSGF/KJLN/KBBG TAFS...NUMEROUS CONVECTIVE OUTFLOW
BOUNDARIES OVER THE AREA ARE PRODUCING ISOLATED SHRA/TSRA
ATTM...AND EXPECT WE WILL SEE ADDITIONAL CONVECTION WITH AFTERNOON
HEATING. BRIEF MVFR/IFR VISIBILITY WILL OCCUR WITH ISOLD-WDLY SCT
THUNDERSTORMS AND WILL UPDATE TAFS IF ANY NEAR TERM TSTM TRENDS CAN
BE DISCERNED. FOR NOW HAVE VCTS AND CB WEATHER/CLOUD REMARKS FOR
ALL TAFS.

DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR MOZ079>083-089>092-
     094>098-102>106.

     EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR MOZ055>058-
     066>071-077-078-088-093-101.

KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THURSDAY FOR KSZ073-097-
     101.

&&
Hazardous weather outlook, Jul 24, 4:45 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 PM CDT SUN JUL 24 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
445 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...EXTREME.

WEATHER HAZARDS EXPECTED...

  LIMITED LIGHTNING RISK.
  LIMITED LARGE HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  EXTREME RISK FOR EXCESSIVE HEAT.

DISCUSSION...

  ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO
  TONIGHT OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS.
  FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE
  WITH ANY THUNDERSTORMS THAT DEVELOP. A FEW SEVERE STORMS CANNOT
  BE RULED OUT FROM LATE THIS AFTERNOON THROUGH THE MID EVENING
  HOURS...WITH A LOCALIZED DAMAGING WIND RISK AND A RISK FOR HAIL
  TO THE SIZE OF QUARTERS.

  EXCESSIVE HEAT WILL PERSIST INTO EARLY THIS EVENING AS HEAT
  INDEX VALUES TOP OUT BETWEEN 100 AND 110 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THERE WILL BE A CHANCE FOR THUNDERSTORMS ON MONDAY...MAINLY
  ACROSS SOUTHERN MISSOURI...THEN ADDITIONAL THUNDERSTORMS WILL
  BE POSSIBLE TOWARDS THE END OF THE WEEK INTO NEXT WEEKEND.

  THE OPPRESSIVE HEAT AND HUMIDITY WILL PERSIST ACROSS THE REGION
  THROUGH MUCH OF THE WEEK...AS TEMPERATURES CONTINUE TO WARM
  WELL INTO THE 90S TO AROUND 103 DEGREES AND HEAT INDEX VALUES
  CLIMB INTO THE 100 TO 110 RANGE EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

 DUE TO THE ISOLATED NATURE OF THE EXPECTED THUNDERSTORM
 ACTIVITY...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 11:15 AM CDTAreal Flood AdvisorySGFDouglas, Webster, Wright2 hr
Jul 24, 4:31 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps44 min
Jul 24, 5:14 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps42 min
Jul 24, 5:24 PM CDTFlash Flood WarningSGFMaries, Phelps4 hr
Jul 24, 6:14 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski22 min
Jul 24, 6:27 PM CDTSevere Thunderstorm WarningSGFPolk47 min
Jul 24, 6:39 PM CDTSevere Thunderstorm WarningSGFCedar, Dade35 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.